International Journal of Mathematics and Mathematical Sciences
Volume 7 (1984), Issue 2, Pages 303-310

Preconvergence compactness and P-closed spaces

Robert A. Herrmann

Mathematics Department, U. S. Naval Academy, Annapolis 21402, Maryland, USA

Received 11 February 1983; Revised 11 June 1983

Copyright © 1984 Robert A. Herrmann. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this article the major result characterizes preconvergence compactness in terms of the preconvergence closedness of second projections. Applying this result to a topological space (X,T) yields similar characterizations for H-closed, nearly compact, completely Hausdorff-closed, extremely disconnected Hausdorff-closed, Urysohn-closed, S-closed and R-closed spaces, among others. Moreover, it is established that the s-convergence of Thompson (i.e. rc-convergence) is equivalent to topological convergence where the topology has as a subbase the set of all regular-closed elements of T.